Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 180, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 7, 2003, 5:31 PM EDT for Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2003, 5:31 PM EDT (21:31 UTC)
- Expired
- Aug 7, 2003, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 072136 FFWPBZ OHC157-080030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 531 PM EDT THU AUG 7 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUSCARAWAS COUNTY IN OHIO * UNTIL 830 PM EDT * AT 531 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED A NEARLY STATIONARY THUNDERSTORM NEAR ROSWELL OHIO, IN TUSCARAWAS COUNTY. OVER 1.5 INCHES OF RAIN HAS ALREADY FALLEN IN LESS THAN ONE HOUR, AND HEAVY RAIN SHOULD CONTINUE. THIS WILL CAUSE FLASH FLOODING IN THE ROSWELL AREA. ROUTE 39 ALONG BEAVERDAM CREEK MAY ALSO FLOOD. <<CALL TO ACTION>>A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
1 follow-up statement
000 WGUS71 KPBZ 072157 FFSPBZ OHC157-072345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 551 PM EDT THU AUG 7 2003 ...THE FLASH FLOOD WARNING FOR TUSCARAWAS COUNTY CONTINUES UNTIL 8:30 PM... DOPPLER RADAR CONTINUED TO SHOW SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAIN OVER TUSCARAWAS COUNTY OHIO, WHERE A FLASH FLOOD WARNING CONTINUES UNTIL 8:30 PM. AREAS IN THE WARNING INCLUDE ROSWELL, BARNHILL, MIDVALE, AND WAINWRIGHT. THESE AREAS HAVE RECEIVED BETWEEN 1.5 AND 2.25 INCHES OF RAIN THE PAST HOUR. THIS IS HEAVY ENOUGH TO CAUSE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:50 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 7, 1:50 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 150 PM EDT THU AUG 7 2003 EARLY ZONE ISSUANCE SINCE WE ARE GOING WITH FFA TIL 10 PM THIS EVENING FOR MUCH OF THE CWA. CELLS FORMING WITH HEAVY RAIN AND ARE NEARLY STATIONARY. LOCKED IN PATTERN WITH UPPER TROUGH TO OUR WEST THROUGH THE WEEKEND AT LEAST. NOT MUCH CHANGE TO THIS FORECAST OVER THE PAST ONE. PIT 64 80 65 79 / 60 40 40 40 HLG 64 79 65 78 / 60 40 40 40 MGW 63 80 66 78 / 60 30 30 40 ZZV 63 80 66 78 / 60 30 30 40 PHD 63 80 66 78 / 60 30 30 40 FKL 61 77 63 75 / 40 40 40 40 DUJ 61 77 63 75 / 40 40 40 40 LBE 62 77 64 76 / 60 40 40 40 BTP 63 78 65 77 / 50 40 40 40 IDI 61 77 63 75 / 40 40 40 40 ODM 58 78 59 69 / 70 50 50 40 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ013>014...PAZ020>021...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. RS
Hazardous weather outlook, Aug 7, 4:58 AM EDT, 12 hours 33 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 458 AM EDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY. ALTHOUGH THIS ACTIVITY IS NOT EXPECTED TO REACH SEVERE LEVELS...ANY STORMS THAT DO DEVELOP WILL BE VERY SLOW MOVING AND CONTAIN HEAVY RAIN. BECAUSE OF THIS...FLOODING WILL BE A THREAT TODAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN... SHOWER AND THUNDERSTORM ACTIVITY IS EXPECT THROUGH THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 7, 4:00 PM EDT, 1 hour 31 minutes before
PAZ021-072145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 400 PM EDT THU AUG 7 2003 ...THUNDERSTORM WITH TORRENTIAL RAIN IN ALLEGHENY COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A THUNDERSTORM PRODUCING TORRENTIAL RAIN NEAR WEST MIFFLIN IN ALLEGHENY COUNTY. THIS STORM COULD DUMP ONE INCH OF RAIN IN LESS THAN AN HOUR AS IT MOVES SLOWLY TOWARD THE NORTHWEST AT 15 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. THE THUNDERSTORM SHOULD MOVE UP THE MONONGAHELA RIVER VALLEY, AFFECTING DOWNTOWN PITTSBURGH AND AREAS JUST SOUTH OF THE CITY BY 4:30 PM. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
Special weather statement, Aug 7, 4:05 PM EDT, 1 hour 26 minutes before
OHZ049-050-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT THU AUG 7 2003 ...THUNDERSTORMS WITH TORRENTIAL RAIN IN JEFFERSON AND HARRISON COUNTIES OF OHIO... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS PRODUCING TORRENTIAL RAIN NEAR PINEY FORK AND HOPEDALE. THIS STORM COULD DUMP 1.50 INCHES OF RAIN IN LESS THAN AN HOUR AS IT MOVES SLOWLY TOWARD THE WEST AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. THIS STORM MAY ALSO AFFECT THE ROBYVILLE AND NEW ATHENS AREAS. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
Special weather statement, Aug 7, 4:37 PM EDT, 54 minutes before
OHZ057-072230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 437 PM EDT THU AUG 7 2003 ...STRONG SLOW MOVING THUNDERSTORM IN MUSKINGUM COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG THUNDERSTORM PRODUCING TORRENTIAL RAIN JUST NORTH OF ZANESVILLE, NEAR THE TOWN OF ELLIS IN MUSKINGUM COUNTY. THIS STORM COULD DUMP 1.5 INCHES OF RAIN IN LESS THAN AN HOUR AS IT IS NEARLY STATIONARY. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
Special weather statement, Aug 7, 4:55 PM EDT, 36 minutes before
PAZ021-072215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 455 PM EDT THU AUG 7 2003 ...THUNDERSTORMS WITH VERY HEAVY RAIN IN ALLEGHENY COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A THUNDERSTORMS WITH VERY HEAVY DOWNPOURS OVER DOWNTOWN PITTSBURGH, AND DEVELOPING UP THE ALLEGHENY RIVER VALLEY. THESE STORM COULD DUMP ONE INCH OF RAIN IN LESS THAN AN HOUR THEY MOVE SLOWLY TOWARD THE NORTHWEST AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. FREQUENT LIGHTNING IS ALSO THREAT, SO TAKE COVER WHEN THUNDERSTORMS APPROACH. THE THUNDERSTORMS SHOULD MOVE THROUGH THE NORTH HILLS BETWEEN 5 AND 6 PM. MORE STORMS MAY DEVELOP IN THE SOUTH HILLS AND MOVE TOWARD OAKDALE AND IMPERIAL. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
Special weather statement, Aug 7, 5:06 PM EDT, 25 minutes before
WVZ022-072300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 506 PM EDT THU AUG 7 2003 ...THUNDERSTORMS WITH VERY HEAVY RAIN IN MONONGALIA COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY DOWNPOURS OVER EASTERN MONONGALIA COUNTY IN WEST VIRGINIA. THESE STORMS COULD DUMP ONE AND ON HALF INCHES OF RAIN IN LESS THAN AN HOUR AS THEY MOVE SLOWLY TOWARD THE NORTHWEST AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. FREQUENT LIGHTNING IS ALSO A THREAT, SO TAKE COVER WHEN THUNDERSTORMS APPROACH. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
Special weather statement, Aug 7, 5:22 PM EDT, 9 minutes before
OHZ039-072315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 522 PM EDT THU AUG 7 2003 ...THUNDERSTORMS WITH VERY HEAVY RAIN IN TUSCARAWAS COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A THUNDERSTORMS WITH VERY HEAVY DOWNPOURS BETWEEN NEW PHILADELPHIA AND UHRICHSVILLE. THESE STORMS COULD DUMP OVER ONE INCH OF RAIN IN LESS THAN AN HOUR THEY MOVE SLOWLY TOWARD THE NORTHWEST AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. BEAVERDAM CREEK NEAR THE TOWN OF ROSWELL HAS RECEIVED ONE AND A HALF INCHES OF RAIN IN THE PAST HOUR. RAPID STREAM RISES CAN BE EXPECTED ALONG BEAVERDAM CREEK. FREQUENT LIGHTNING IS ALSO THREAT, SO TAKE COVER WHEN THUNDERSTORMS APPROACH. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:06 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.